I had a very small keloid on my chest (no bigger than an inch). I got it injected with steroids and it is now completely flat however the skin there turned much lighter. I just want to know if there was a way to make it darker.
What Can I Do to Improve the Skin Lightening After a Keloid Injection?
Doctor Answers (1)
Skin lightening after steroid injection into a keloid
Most of the time skin lightening (hypopigmentation) that results after a steroid injection resolves on its own given time. The good news is that in your photo it appears that the repigmentation has already started with those areas of normal pigment arising in the center of the lighter area.
Unfortunately we do not have any methods of repigmenting hypopigmentation on the skin. It either resolves on its own or not. The only skin condition with loss of pigmentation that is amenable to treatment is vitiligo. That is because it is an autoimmune inflammatory condition and we can treat inflammation. The loss of pigmentation with steroid injections is not due to inflammation.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.